Alert archive / New York / Flash Flood Watches in 2009

Flash Flood Watch 3, NWS New York, NY

July 1, 20099 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey

NWS New York, NY issued this flash flood watch at Jul 1, 2009, 3:49 PM EDT for 9 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey. It took effect at Jul 2, 2009, 12:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2009, 3:49 PM EDT (19:49 UTC)
In effect from
Jul 2, 2009, 12:00 AM EDT
Expired
Jul 2, 2009, 10:00 PM EDT
In force
22 hr
Issued by
NWS New York, NY
Flood severity
None

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood watch went out at Jul 1, 1:49 PM EDT, 2 hours earlier.

Area forecast discussion, Jul 1, 1:49 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
149 PM EDT WED JUL 1 2009

.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH FRIDAY NIGHT AS LOW
PRESSURE SLOWLY SPINS EAST FROM THE GREAT LAKES REGION. HIGH
PRESSURE BUILDS TOWARD THE AREA FOR THE HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOSED UPPER LOW AND SURFACE LOW REMAIN NEARLY STATIONARY AGAIN
TODAY AS MID LEVEL SHORTWAVES ROTATE THROUGH THE UPPER LOW.
ONE SUCH WAVE WAS ROTATING UP INTO EASTERN PA AND DELMARVA...WITH
NUMEROUS SHOWERS/TSTMS ALREADY HAVING FIRED UP OUT AHEAD ACROSS
LONG ISLAND AND EASTERN CT. TRAINING OF STORMS AND FLASH FLOODING
HAVE OCCURRED IN NEW LONDON COUNTY CT...ALONG WITH ISOLATED SVR
REPORTS. LINE MOVING UP INTO LONG ISLAND AND SW CT ATTM IS CAPABLE
OF PRODUCING HEAVY RAINFALL OF UP TO AN 1-1.25 INCHES PER
HOUR...AND MOST OF THE LINE SHOULD PROGRESS ACROSS CT/LONG ISLAND
WITH ONLY MINOR URBAN/SMALL STREAM FLOODING EXPECTED...BUT THIS
LINE SHOULD EXACERBATE FLOODING ALREADY OCCURRING ACROSS SE CT.

FARTHER WEST...MID LEVEL DRYING BEHIND THIS SHORTWAVE SHOULD ALLOW
FOR SOME PARTIAL SUNSHINE IN NYC METRO AND THE LOWER HUDSON
VALLEY....ALLOWING TEMPS TO RISE WELL INTO THE 70S AND LOWER 80S.
SCATTERED TO NUMEROUS SHOWERS/TSTMS SHOULD DEVELOP AS CONVECTIVE
TEMPS ARE ACHIEVED PER ALY/OKX/APG 12Z SOUNDINGS...WITH WEAK SFC
TROUGH OVER THE AREA SERVING AS FOCUS FOR DEVELOPMENT. STORMS WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...ALSO ISOLATED
DAMAGING WINDS AND LARGE HAIL GIVEN PW NEAR 1.5 INCHES AND MBE
VECTORS AROUND 10 KT...MLCAPE 1500 J/KG WITH STEEPENING LOW LEVEL
LAPSE RATES...AND -10C TO -30C CAPE OF UP TO 500 J/KG.
ACTIVITY MAY BECOME ORGANIZED TOWARD EVENING AHEAD OF ANOTHER MID
LEVEL IMPULSE MOVING OUT OF WEST VIRGINIA TOWARD ERN PA...WHICH
MAY EVENTUALLY REQUIRE A SEVERE TSTM WATCH FOR PORTIONS OF THE
AREA PER EARLIER SPC MESOSCALE DISCUSSION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
LATE
TONIGHT UPPER LOW BEGINS TO SLOWLY FILL AND DRIFT TO THE
NORTHEAST. WITH AREAS OF VORTICITY ROTATING THROUGH WILL KEEP
CHANCES FOR SHOWERS AND THUNDERSTORMS. UPPER LOW CONTINUES TO OPEN
AND DRIFT TO THE NORTHEAST THURSDAY INTO THURSDAY NIGHT. MAINLY
DIURNALLY DRIVEN CONVECTION AGAIN THURSDAY.

FRIDAY INTO FRIDAY NIGHT TROUGH AXIS LIFTS TO THE NORTHEAST WITH
RISING HEIGHTS ACROSS THE AREA. THREAT OF SHOWERS AND
THUNDERSTORMS SLOWLY DIMINISHES AS UPPER LOW LIFTS AND SURFACE LOW
MOVES INTO EASTERN CANADA AND NORTHERN NEW ENGLAND...WEAK COLD
FRONTAL PASSAGE LATE FRIDAY INTO FRIDAY NIGHT WITH THE LOW.

LEANED TOWARD A FASTER LIFTING OF THE UPPER LOW AS THE ECMWF AND
GFS DO...RATHER THAN THE SLOWER NAM WHICH MOVE TROUGH AXIS THROUGH
TOWARD 12Z SATURDAY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
UPPER LOW REMAINS OVER THE NORTHEAST THROUGH FRIDAY BEFORE MOVING
OUT OF THE REGION ON SATURDAY. A SERIES OF WEAK SHORT WAVES AND
WEAK COLD FRONTS/SURFACE TROUGHS WILL BRING A THREAT OF SHOWERS
AND THUNDERSTORMS ACROSS THE AREA...WITH THE HIGHER CHANCES DURING
THE AFTERNOON AND EVENING HOURS. POPS LOWER EARLY NEXT WEEK.

LIKELY A DRY DAY ON SATURDAY WITH TEMPERATURES INTO THE LOWER TO MID
80S...EXCEPT MID TO UPPER 70S ALONG COASTAL AREAS. SLIGHT CHC POPS
FOR SUNDAY WITH A WEAK SHORT WAVE...THEN SHOWERS AGAIN ON MONDAY
WITH ANOTHER SHORT WAVE MOVING IN. DRY DAY ON TUESDAY AS BUILDS
ACROSS FROM THE MID ATLANTIC STATES.

TEMPS IN THE LONG TERM NEAR NORMAL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
RW/TRW SHALL CONTINUE TO MOVE ACROSS GON THE NEXT FEW
HRS...OTHERWISE VFR FOR THE BALANCE OF THE AFTN ELSEWHERE. STORMS WILL
DEVELOP OVER VA AND ERN PA THIS AFTN AND SLOWLY MOVE NNE THIS
EVENING. TOUGH CALL ON TIMING SO DID NOT INCLUDE ANY MENTION OF
PCPN IN THE TERMINALS UNTIL STORMS GET ORGANIZED. APPEARS ANY
ORGANIZED TSTM CLUSTER SHALL PASS DURING THE NIGHT BASED OFF
LATEST SHORT TERM DETERMINISTIC MODELS.

LLVL RH INCREASES TNGT ALLOWING MVFR CIGS/VIS TO DEVELOP...HWVR
BEST CHANCE OF IFR WX WILL BE ISP AND GON WHICH EXPERIENCED THE
HIGHEST AMOUNT OF RAINFALL DURING THE DAY. MVFR CIGS LIFT BY 15Z
OR SO TO VFR.

OUTLOOK 18Z THURSDAY THROUGH MONDAY/...
MVFR WX POSSIBLE IN RW/TRW DURING THE AFTERNOON AND EVENING
THURSDAY AND FRIDAY.

&&

.MARINE...
LOW PRESSURE CONTINUES TO REMAIN OVER THE GREAT LAKES REGION AND
WILL SLOWLY SLIDE EASTWARD THROUGH FRIDAY.  A SERIES OF SHORTWAVES
WILL PUSH ACROSS THE AREA WATERS AS THE LOW ROTATES. WINDS AND WAVES
WILL GENERALLY REMAIN BELOW SCA CONDITIONS THROUGH
SATURDAY...ALTHOUGH WNAWAVE HINTING AT THE POSSIBILITY OF 5 FOOTERS
THURSDAY AND FRIDAY ON THE EASTERN OCEAN. THERE MAY BE SOME LOCALLY
ROUGH SEAS ALONG WITH STRONG WINDS IN THE VICINITY OF AFTERNOON AND
EVENING THUNDERSTORMS.

&&

.HYDROLOGY...
NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING MAY PRODUCE HEAVY RAINFALL WITH ONE HALF TO ONE INCH OF
RAINFALL...WITH LOCALLY 1 TO 2 INCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS POSSIBLE.

A QUARTER TO A HALF INCH POSSIBLE AGAIN THURSDAY AND THURSDAY
NIGHT...WITH LIGHTER AMOUNTS FRIDAY INTO FRIDAY NIGHT. DRY WEATHER
RETURNS SATURDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 1, 12:56 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1256 PM EDT WED JUL 1 2009

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011-
NYZ067>081-021700-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1256 PM EDT WED JUL 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING FLOODING RAINS...DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON THURSDAY WILL
AGAIN BE CAPABLE OF PRODUCING FLOODING RAINS...DAMAGING WIND GUSTS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

GOODMAN

In the hours before

Special weather statement, Jul 1, 12:57 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1257 PM EDT WED JUL 1 2009

NYZ079-081-011800-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
1257 PM EDT WED JUL 1 2009

...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MASTIC TO 6 MILES
SOUTH OF SOUTHAMPTON TO 31 MILES SOUTH OF SOUTHAMPTON.

THESE STORMS WILL BE...
  NEAR CALVERTON BY 105 PM.
  NEAR RIVERHEAD BY 115 PM.
  NEAR BRIDGEHAMPTON BY 120 PM.
  NEAR MATTITUCK BY 125 PM.
  NEAR SAG HARBOR BY 130 PM.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN IS OCCURRING WITH THESE STORMS. THIS WILL CAUSE PONDING
OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

JMC
Special weather statement, Jul 1, 1:26 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
126 PM EDT WED JUL 1 2009

CTZ005-NYZ068-011830-
NORTHERN FAIRFIELD-PUTNAM-
126 PM EDT WED JUL 1 2009

...STRONG THUNDERSTORM WILL IMPACT EASTERN PUTNAM AND FAIRFIELD
COUNTIES...

AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DANBURY...AND MOVING NORTH
AT 10 MPH.

PEOPLE IN EASTERN PUTNAM AND FAIRFIELD COUNTIES...INCLUDING DANBURY
AND SHERMAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

JMC
Special weather statement, Jul 1, 1:39 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
139 PM EDT WED JUL 1 2009

NYZ067-011845-
ORANGE-
139 PM EDT WED JUL 1 2009

...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF GLEN SPEY...OR 10 MILES
NORTHWEST OF MILFORD...AND MOVING EAST AT 10 MPH.

ALTHOUGH THE STORM APPEARS TO BE WEAKENING SLIGHTLY AT THIS
TIME...PEOPLE IN WESTERN ORANGE COUNTY...INCLUDING PORT
JERVIS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

JMC
Special weather statement, Jul 1, 1:48 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
148 PM EDT WED JUL 1 2009

CTZ008-012-NYZ079-011845-
NORTHEAST SUFFOLK-NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
148 PM EDT WED JUL 1 2009

...STRONG THUNDERSTORMS CONTINUING TO IMPACT NEW LONDON AND SUFFOLK
COUNTIES...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
GARDNERS ISLAND TO WESTBROOK...MOVING NORTHEAST AT 30 MPH.

INTENSE CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

NV
Special weather statement, Jul 1, 2:12 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT WED JUL 1 2009

CTZ005-011845-
NORTHERN FAIRFIELD-
212 PM EDT WED JUL 1 2009

...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD COUNTY...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHERMAN...AND MOVING NORTH AT 15 MPH.

THIS STORM WILL BE...
  NEAR SHERMAN BY 225 PM.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM.
THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING
OF POOR DRAINAGE AREAS.

JMC
Local storm report, Jul 1, 3:17 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
317 PM EDT WED JUL 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     HAIL             6 ESE CHESTER           41.38N 72.35W
07/01/2009  E0.75 INCH       NEW LONDON         CT   PUBLIC

            PENNY SIZE HAIL REPORTED

1149 AM     FLASH FLOOD      GROTON                  41.34N 72.08W
07/01/2009                   NEW LONDON         CT   FIRE DEPT/RESCUE

            WATER PUMPED OUT OF BASEMENTS ON POQUONNOCK ROAD.

1155 AM     FLASH FLOOD      MYSTIC                  41.35N 71.97W
07/01/2009                   NEW LONDON         CT   FIRE DEPT/RESCUE

            WATER PUMPED OUT OF BASEMENT ON SANDY HOLLOW ROAD. ROAD
            CLOSURE DUE TO STREET FLASH FLOODING.

1200 PM     FLASH FLOOD      GROTON                  41.34N 72.08W
07/01/2009                   NEW LONDON         CT   TRAINED SPOTTER

            1 TO 2 FEET OF STANDING OVER THE INTERSECTION OF RT. 117
            AND INDIAN FIELD ROAD.

1200 PM     MARINE TSTM WIND FISHERS ISLAND          41.27N 71.99W
07/01/2009  M52.50 MPH       SUFFOLK            NY   COAST GUARD

            53 KT WIND GUST.

1215 PM     FLASH FLOOD      MYSTIC                  41.35N 71.97W
07/01/2009                   NEW LONDON         CT   FIRE DEPT/RESCUE

            WATER PUMPED OUT OF BUILDINGS.

0157 PM     FLASH FLOOD      GROTON                  41.34N 72.08W
07/01/2009                   NEW LONDON         CT   NWS EMPLOYEE

            2 TREES DOWN IN GROTON DUE TO HEAVY RAIN AND GUSTY WINDS.

&&

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:15 AM EDTSpecial Marine WarningOKX45 min
Jul 1, 10:32 AM EDTSpecial Marine WarningOKX88 min
Jul 1, 11:11 AM EDTSpecial Marine WarningOKX64 min
Jul 1, 11:26 AM EDTSpecial Marine WarningOKX64 min
Jul 1, 11:43 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk92 min
Jul 1, 11:49 AM EDTSpecial Marine WarningOKX56 min
Jul 1, 12:00 PM EDTSpecial Marine WarningOKX2 hr
Jul 1, 12:02 PM EDTSpecial Marine WarningOKX28 min
Jul 1, 12:55 PM EDTAreal Flood AdvisoryOKXSuffolk118 min
Jul 1, 1:23 PM EDTFlash Flood WarningOKXSuffolk104 min
Jul 1, 2:19 PM EDTSpecial Marine WarningOKX56 min
Jul 1, 3:26 PM EDTSpecial Marine WarningOKX64 min
Jul 1, 4:22 PM EDTSpecial Marine WarningOKX39 min
Jul 1, 5:10 PM EDTAreal Flood AdvisoryOKXPutnam30 min
Jul 1, 5:19 PM EDTAreal Flood AdvisoryOKXPutnam56 min
Jul 1, 5:40 PM EDTAreal Flood AdvisoryOKXOrange50 min
Jul 1, 5:57 PM EDTFlash Flood WarningOKXOrange93 min
Jul 1, 6:11 PM EDTAreal Flood AdvisoryOKXPutnam81 min
Jul 1, 6:26 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam50 min
Jul 1, 6:44 PM EDTAreal Flood AdvisoryOKXPutnam59 min
Jul 1, 10:27 AM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region63 min
Jul 1, 10:49 AM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region56 min
Jul 1, 11:10 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region3 hr
Jul 1, 11:32 AM EDTFlash Flood WarningOKXSoutheastern Connecticut Planning Region118 min
Jul 1, 12:20 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region55 min
Jul 1, 12:23 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region40 min
Jul 1, 5:18 PM EDTAreal Flood AdvisoryOKXBergen, Passaic34 min

Nearby

Flash Flood Watches in New York, 2009Flash Flood Watches in Connecticut, 2009Flash Flood Watches in New Jersey, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.